MAUDE Adverse Event Report: 3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD

3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 05/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Race: information not provided.Initial reporter's occupation not provided.The product sample was not returned for evaluation.A dhr (device history review) was completed for the reported product lot #.The dhr did not indicate any quality issues with the reported lot #.The customer reported the patient plate was placed in the "dorsal thoracic region between the left scapula and the spine" during a cardiac ablation procedure in which the patient was in a "horizontal dorsal decubitus" position.This would indicate that the plate was placed on the patient's back and the patient was lying on top of the plate.If this was the case, it is possible the plate was overloaded with too much current due to the placement of the plate and had excess weight on the plate.The instructions for use state: "do not place the universal pad under the patient.Weight bearing sites have restricted blood flow and may reduce the performance of the universal pad." the instructions for use also state "avoid placement over bony prominences, metal prostheses, or scar tissue." closely following the instructions for use reduces the risk of burns and pressure necroses.It was not possible to definitively establish causality of the reported injury.3m will continue to monitor.
 
Event or Problem Description
A hospital employee alleged that a (b)(6)-year-old female patient, weighing (b)(6) kg, underwent a radiofrequency cardiac ablation procedure on (b)(6) 2019.The surgery was 2 hours in length.The patient was in a horizontal dorsal decubitus position during the procedure.The patient had a 3m electrosurgical plate (model 9165) placed on the left interscapular region.No skin preparation was performed.An insite c3 navx rf generator was used.During the removal of the scalpel plate, in the dorsal thoracic region between the left scapula and the spine, a skin lesion was noted.The injury was described as skin cauterization/burn.No patient skin sensitives/allergies were specified.The wound was reportedly located under the plate's edge region.The plate was removed without difficulty.The plate was reportedly fully adhered when removed.The patient was discharged the day after the procedure.The wound was reportedly treated daily, at home by the patient's family, using papain dressings.The nurse reported the patient was doing well with the clinical treatment at home.
 
Additional Manufacturer Narrative
 
Event or Problem Description
A hospital employee alleged that a (b)(6) female patient, weighing (b)(6), underwent a radiofrequency cardiac ablation procedure on (b)(6) 2019.The surgery was 2 hours in length.The patient was in a horizontal dorsal decubitus position during the procedure.The patient had a 3m electrosurgical plate (model 9165) placed on the left interscapular region.No skin preparation was performed.An insite c3 navx rf generator was used.During the removal of the scalpel plate, in the dorsal thoracic region between the left scapula and the spine, a skin lesion was noted.The injury was described as skin cauterization/burn.No patient skin sensitives/allergies were specified.The wound was reportedly located under the plate's edge region.The plate was removed without difficulty.The plate was reportedly fully adhered when removed.The patient was discharged the day after the procedure.The wound was reportedly treated daily, at home by the patient's family, using papain dressings.The nurse reported the patient was doing well with the clinical treatment at home.

Brand Name
3M UNIVERSAL ELECTROSURGICAL PAD
Common Device Name
GROUNDING PAD
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8965329
Report Number2110898-2019-00101
Device Sequence Number16666166
Product Code GEI
UDI-Device Identifier50707387462593
UDI-Public50707387462593
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K974279
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Model NumberN/A
Device Catalogue Number9165
Device Lot Number2021-09 LN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight68